Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 21, 2007, 6:27 PM CDT for Emmet County, Kossuth County, Iowa. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 6:27 PM CDT (23:27 UTC)
- Expired
- Mar 21, 2007, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Emmet County, IA, Kossuth County, IA
The radar
The Minneapolis radar (KMPX), 172 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 6:37 PM CDT | HAIL 1 | 4 Wnw Swea City, IA | HAIL JUST STARTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 212327 SVRDMX IAC063-109-220030- /O.NEW.KDMX.SV.W.0012.070321T2327Z-070322T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 627 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EMMET COUNTY IN NORTHWEST IOWA... NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 730 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF BANCROFT...OR 18 MILES SOUTH OF FAIRMONT...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF BANCROFT BY 645 PM CDT... THE TOWNS OF ARMSTRONG...SWEA CITY...LEDYARD AND LAKOTA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4350 9461 4329 9462 4325 9399 4350 9398 $$ VACHALEK
3 follow-up statements
000 WWUS53 KDMX 212339 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 638 PM CDT WED MAR 21 2007 IAC063-109-220030- /O.CON.KDMX.SV.W.0012.000000T0000Z-070322T0030Z/ KOSSUTH IA-EMMET IA- 638 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EMMET AND NORTHERN KOSSUTH COUNTIES UNTIL 730 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF BANCROFT...OR 17 MILES SOUTHEAST OF FAIRMONT...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN EMMET AND NORTHERN KOSSUTH COUNTIES...INCLUDING THE TOWNS OF SWEA CITY...LEDYARD AND LAKOTA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. AT 637 PM...NATIONAL WEATHER SERVICE SPOTTERS REPORTED HAIL UP TO QUARTER SIZE 5 MILES NORTHWEST OF SWEA CITY. LAT...LON 4350 9461 4329 9462 4325 9399 4350 9398 $$ VACHALEK
000 WWUS53 KDMX 212353 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 653 PM CDT WED MAR 21 2007 IAC063-220003- /O.CAN.KDMX.SV.W.0012.000000T0000Z-070322T0030Z/ EMMET IA- 653 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EMMET COUNTY HAS BEEN CANCELLED... AT 651 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4350 9446 4327 9445 4325 9399 4350 9398 $$ IAC109-220030- /O.CON.KDMX.SV.W.0012.000000T0000Z-070322T0030Z/ KOSSUTH IA- 653 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN KOSSUTH COUNTY UNTIL 730 PM CDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BUFFALO CENTER...OR 12 MILES SOUTH OF BLUE EARTH...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN KOSSUTH COUNTY...INCLUDING THE TOWN OF LEDYARD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4350 9446 4327 9445 4325 9399 4350 9398 $$ VACHALEK
000 WWUS53 KDMX 220025 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 725 PM CDT WED MAR 21 2007 IAC109-220035- /O.EXP.KDMX.SV.W.0012.000000T0000Z-070322T0030Z/ KOSSUTH IA- 725 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KOSSUTH COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 720 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER OCCURRED IN YOUR AREA...PLEASE REPORT IT TO LOCAL LAW ENFORCEMENT. LAT...LON 4350 9446 4327 9445 4325 9399 4350 9398 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:40 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 21, 3:40 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED MAR 21 2007 .DISCUSSION... FIRST ROUND OF CNVCTN HAS MOVED OUT OF THE AREA NOW AND WILL HAVE TO SEE WHEN THE CAP BREAKS. STRONGEST PART OF CAP IS OVR IA ATTM AND SHOULD KEEP A LID ON THINGS FOR THE NEXT FEW HOURS. LASTEST SWODY1 LOOKS GOOD WITH INCEPTION TWD 00Z IN THE SERN NEBRASKA AREA WHERE LIS ARE NEAR -7 NOW AND SBCAPE AROUND 2000 AT PRESENT. INIT SEVERE MAY START OUT ALL MODES, BUT QUICKLY TRANSITION INTO A LINEAR SYS WITH HAIL AND WND. TSRA EXITING THE CWA THU MRNG WITH A REL QUITE PERIOD THU AFTN THRU FRI. SRN COUNTIES MAY BE BRUSHED FROM TIME TO TIME AS FRONT HANGS. AN ACTIVE WKND ON TAP WITH NEG TILT TROF LIFTING ACROS THE REGION. SEVERE POTENTIAL IS THERE, BUT RAFL POTENTIAL IS HIGHER THAN THE PRESENT SYS AND WILL NEED TO BE MONITORED. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 21, 4:11 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT WED MAR 21 2007 IAZ004-005-024-035-039-049-222115- EMMET-KOSSUTH-HUMBOLDT-WEBSTER-BLACK HAWK-MARSHALL- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SMALL PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY THIS EVENING...WITH QUARTER SIZED HAIL AND 60 MPH WINDS. MINOR RIVER FLOODING...PRIMARILY PRODUCED BY SNOW MELT...WILL CONTINUE ALONG SECTIONS OF THE DES MOINES...IOWA...AND CEDAR RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH MANY RIVERS WILL CONTINUE TO SEE GRADUAL FALLS THIS WEEK...A FEW LOCATIONS MAY STILL REMAIN ABOVE FLOOD STAGE. FOR DETAILS REGARDING PARTICULAR SITES OR WARNINGS AND ADVISORIES...PLEASE VISIT THE RIVERS AND HYDROLOGY SECTION OF OUR WEB PAGE AT WEATHER.GOV/DESMOINES. ADDITIONAL THUNDERSTORMS ARE EXPECTED BY LATE SATURDAY AND SUNDAY THEN AGAIN LATE TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING BETWEEN 6 PM AND MIDNIGHT THEN AGAIN ON SUNDAY. IAZ006-007-015>017-023-025>028-033-034-036>038-044>048-050- 057>062-070>075-081>086-092>097-222115- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. SOME SEVERE WEATHER IS POSSIBLE WITH QUARTER SIZED HAIL AND 65 MPH WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT NOT LIKELY...WEST OF INTERSTATE 35 EARLY THIS EVENING. THE HOURS OF CONCERN ARE 6 PM TO AROUND 3 AM...WITH STORM INITIATION MOST LIKELY FROM WEST CENTRAL TO NORTHWEST IOWA...FOLLOWED BY A SOUTHEAST PROGRESSION INTO THE EARLY MORNING HOURS. ISOLATED HEAVY RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE...BUT MOST AREAS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE...AND NO SIGNIFICANT RISES ON LOCAL STREAMS ARE EXPECTED WITH THIS PRECIPITATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY THEN AGAIN TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. NUMEROUS ROUNDS OF THUNDERSTORMS DURING THE PERIOD MAY AFFECT LOCAL STREAMS THAT ARE ALREADY RUNNING NEAR BANK FULL DUE TO RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT BETWEEN 6 PM AND 3 AM THEN AGAIN ON SUNDAY. DONAVON/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:11 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| Mar 21, 8:34 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 29 min |
| Mar 21, 8:48 AM CDT | Severe Thunderstorm Warning | DMX | Dallas | 42 min |
| Mar 21, 9:06 AM CDT | Severe Thunderstorm Warning | DMX | Polk | 54 min |
| Mar 21, 9:58 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 47 min |
| Mar 21, 10:03 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 57 min |
| Mar 21, 10:44 AM CDT | Severe Thunderstorm Warning | DMX | Story | 46 min |
| Mar 21, 11:46 AM CDT | Severe Thunderstorm Warning | DMX | Marshall | 29 min |
| Mar 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 36 min |
| Mar 21, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 60 min |
| Mar 21, 6:47 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.